Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Osteopenia And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Bone Health and HIV Disease

Introduction What Is Bone? Who Is at Risk? What Is Osteopenia? What Is Osteoporosis? What Is Osteonecrosis? How Is Bone Loss Diagnosed? Preventing Bone Loss Treating Bone Loss Concerns for People Over 50 Access to Medicines Research on Bone Loss The Bottom Line Introduction As people living with HIV take HIV drugs over time, a growing list of conditions has become a concern for those who try to manage their overall...
Ask the Experts

Joint pain - Osteopenia?

Hi Dr Henry,I was diagnosed HIV+ last year with VL 170,000 and CD4 170. Started taking Atripla and my VL has been undetectable for 6 months, CD4 up to 450. I have been experiencing pain in my left hip, elbow and jaw. It feels like the bone itself is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
An evaluation of osteoporosis and aseptic necrosis of the hip would be worthwhile in the setting of the symptoms you describe and treated HIV infection. I would inform your doctors office about your concerns and discuss whether any studies (ie DEXA... Read more »

osteopenia

Dear Doctor,I have wrote in mid July for my bone problems.http://www.thebody.com/Forums/AIDS/SideEffects/Q223571.html. My doctor asked to bone density scan for my hips. The result is the Overall T-Score for my hips is -2.3. And some where I get...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
No significant drug interactions would be expected. Bone loss would be expected to stabilize and likely slowly reverse-time course not well established and use of long term alendronate or similar drugs has become more controversial in the general... Read more »

Osteopenia

Hi,I have been taking medications since 1996. Recently I had a bone-density test and found out that I developed Osteopenia. I'll appreciate if you could suggest a good diet to fight the problem. Thanks, An Old Timer...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
A diet rich in calcium (milk products, orange juice fortified with calcium, spinach, etc) is a good way to go. Getting 20 minutes of sun will also help to get your body to produce vitamin D. Take 1000- 2000 mg/day of a good calcium... Read more »

Osteoporosis, Osteopenia

Dear Dr. Dieterich,It has just been determined by DEXA that I have Osteoporosis of L4 and Ward's Triangle. Also have Osteopenia of neck, trochanter, total hip and L3. I am a 43 year old male on Sustiva/Abacavir/3TC. Already supplement...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Nandrolone will not help the bones but there are many medications like fosfomax that can help. It would be reasonable to try one of those in conjunction with weight training and calcium and vitamin D. Then you should repeat the DEXA in about a year... Read more »
Connect With Others

Low bone mineral density a risk

Posted by ravi
hi

regards from india

I found this interesting article, i hope it is informative and helpful.

HIV-positive women entering the menopause are significantly more likely to have osteopenia (low bone mineral density) than comparable HIV-negative women, an... Read more »

Life with meds years later

Posted by riverprincess, 10 Replies
I'm looking to find info from others that have been on meds for the past 10 - 20 years. I'm curious to see what have been your long term effects on the body. I have been on meds for 15 years now and haven't been able to find any real answers as to... Read more »